Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 179, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2018, 7:04 PM CDT for Adams County, Illinois; Lewis County, Missouri. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 19, 2018, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:40 PM CDT | TSTM WND DMG | Loraine, IL | TREE LIMBS DOWN SOME UP TO 24 INCHES IN DIAMETER. POWER OUT ACROSS MUCH OF NORTH CENTRAL ADAMS COUNTY. |
| Jul 19, 8:00 PM CDT | HAIL 1.5 | Camp Point, IL | |
| Jul 19, 8:01 PM CDT | HAIL 1 | Camp Point, IL | REPORT VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 6:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.1
The text
As transmitted.
365
WUUS53 KLSX 200004
SVRLSX
ILC001-MOC111-200100-
/O.NEW.KLSX.SV.W.0179.180720T0004Z-180720T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
704 PM CDT THU JUL 19 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Adams County in west central Illinois...
Eastern Lewis County in northeastern Missouri...
* Until 800 PM CDT.
* At 704 PM CDT, a severe thunderstorm was located over Wayland,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Quincy, Canton, Quincy Regional Airport, Camp Point, Mendon, La
Grange, Clayton, Golden, Maywood, Ursa, Loraine, Woodville, Lima,
Coatsburg, Columbus, Monticello, La Prairie, Meyer, Paloma and
Fowler.
This includes Interstate 172 between exits 15 and 19.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9150 4020 9150 4019 9091 3993 9091
3995 9168 4025 9179
TIME...MOT...LOC 0004Z 327DEG 32KT 4035 9158
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:01 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 19, 4:01 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 401 PM CDT Thu Jul 19 2018 .SHORT TERM... (Through Late Friday Afternoon) Issued at 400 PM CDT Thu Jul 19 2018 Forecast challenges mainly deal with convective trends late this afternoon into this evening, overnight tonight and again Friday. The early morning thunderstorm complex that developed and spread through central/southeast Missouri this morning, effectively resulted in a relatively stable environment. Outflow from this complex then propagated west-southwest in the Kansas City area, where additional storms have been focused. The big question this afternoon has been whether a second round would develop and become organized over north-central Missouri. Trends have continued to favor western Missouri, generally along the outflow boundary from this morning's convection. Despite some afternoon cap erosion over northern Missouri, the relatively stable layer continues to hold and redevelopment has remained isolated and short-lived. The best support coincides with ongoing convection over western Missouri, where a thin corridor of ~3000 J/kg of MUCape extend north-to-south. Instability tails off to about 1000 J/kg toward the St. Louis area. Current thinking is that additional storm could still fire, but will likely be tamed by this stable pocket over central and east-central Missouri. Additional storms area more likely to redevelop in area that were not already contaminate by this morning's thunderstorms, which includes ongoing convection over eastern Kansas, western Missouri and near the Missouri/Iowa border, closer to the junction of the cold/warm frontal boundaries and just east of the 40-50kt jet streak. Guidance hints at a mid-upper drying taking place behind the upper level wave, pushing northwest to southeast over central Missouri into Friday morning. Eastward progress of the frontal boundary, along with the upper low and jet max should be enough to push most severe potential well into Illinois and over the OH/TN Valley Regions. Given the lesser likelihood of precip, temps were bumped up a couple of degrees with a gradual drop in humidity from east to west during the day Friday. Maples .LONG TERM... (Friday Night through Next Thursday) Issued at 400 PM CDT Thu Jul 19 2018 A longwave trough over parts of the central and eastern US will begin to deepen by Friday night. An attendant low over the Great Lakes on Friday night will move to the Ohio valley by Saturday morning, then over into the southeast US by Sunday afternoon. Showers and a few thunderstorms can be expected Saturday afternoon across west central and southwest IL, east of the Mississippi River on the backside of the vertically stacked low pressure system. Showers and a few thunderstorms are possible on Sunday over southwestern Illinois on the back side of the trough. The low over the Gulf coast will then become cut off from the deep long wave trough. North-northwest flow will continue over the forecast area from Friday night through Wednesday over the area. Cooler temperatures are expected over the area this weekend due to the north-northwest flow over the forecast area. The operational models continue to brings more showers and a few thunderstorms across southeast MO and southwest IL Tuesday afternoon as a cold front drops southeastward through our area with broad upper level troughing over the northern Plains and Great Lakes region. The cold is expect to move just south of the CWA on Wednesday with additional chances for isolated showers and thunderstorms again on Wednesday afternoon over southeast Missouri and southwestern Illinois. Temperature will be at seasonal values for late July over the area. Kelly && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1250 PM CDT Thu Jul 19 2018 Showers and isolated thunderstorm will continue to moving through the central and southeast Missouri and southwest Illinois through this afternoon. MVFR with some patchy IFR is possible with thunderstorms as the complex moves southeast through the area. Another round of showers and thunderstorms are also possible over parts of central and northeast Missouri this afternoon with brief MVFR conditions possible. Additionally, some thunderstorm gusts will be possible with thunderstorms up to 30kts this afternoon. Finally, some scattered thunderstorms will be possible over parts of southwest Illinois on Friday afternoon with brief periods of MVFR possible. Otherwise winds will be light out of the south- southwest and VFR conditions through Friday afternoon. SPECIFICS FOR KSTL: Showers with isolated thunderstorms will push through the terminal in the 18-20z period with a brief periods of MVFR possible at the terminal. Additional showers and thunderstorms are possible again around 00z. Otherwise, light south- southwest winds and VFR conditions at the terminal through Friday afternoon. Scattered showers and thunderstorms may fire up east of the terminal, but confidence is low at this time. Kelly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 19, 4:15 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 PM CDT Thu Jul 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 415 PM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated to scattered severe thunderstorms are possible tonight, mainly through northeast Missouri into central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated severe thunderstorms are possible across far southeast Missouri and southern Illinois on Friday. There will be a slight chance for thunderstorms Saturday afternoon and Sunday afternoon across central and southwest Illinois, in addition to Tuesday and Tuesday evening for southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:26 PM CDT | Tornado Warning | LSX | Adams | 37 min |
| Jul 19, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 67 min |
| Jul 19, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 64 min |
| Jul 19, 8:50 PM CDT | Special Weather Statement | LSX | Adams | 25 min |
| Jul 19, 8:54 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 66 min |
| Jul 19, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 62 min |
| Jul 19, 9:18 PM CDT | Special Weather Statement | LSX | Adams | 27 min |
| Jul 19, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 52 min |
| Jul 19, 9:41 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 49 min |
| Jul 19, 10:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 41 min |
| Jul 19, 10:59 PM CDT | Special Weather Statement | LSX | Macoupin, Madison | 46 min |
| Jul 19, 11:36 PM CDT | Special Weather Statement | LSX | Bond, Clinton, Fayette, Montgomery | 39 min |
| Jul 20, 12:11 AM CDT | Tornado Warning | LSX | Fayette, Marion | 34 min |
| Jul 20, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 39 min |
| Jul 19, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.